# SDR CA120130009

- Difficulty date: January 28, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 8,717 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23085024
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT WAS IN CRUISE WHEN A RUMBLING/VIBRATION WAS FELT AND HEARD.  THEY ELECTED TO RETURN TO BASE AND AS THEY WERE RETURNING THE NR 1 GENERATOR FAILED. INVESTIGATION SHOWED THAT THE GENERATOR FAN HAD RUBBED AGAINST ITS HOUSING AND WAS IN THE PROCESS OF DESTROYING THE FAN BLADES AS WELL.  ENGINE AND ATTACHING STRUCTURE WERE INSPECTED, STARTER GENERATOR REPLACED AND THE ACFT RETURNED TO SERVICE.
